Oklahoma, 2006Hail and Damaging Winds in Oklahoma, August 14, 2006
August 14, 2006 · NWS OUN · 12 events in 6 counties and zones
10 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 14, 10:00 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 14, 10:00 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT MON AUG 14 2006
.UPDATE...
WITH MAIN SFC FRONT STILL TO OUR NORTH ALONG WITH MAINLY CLEAR SKIES
ACROSS ALL BUT NORTHWEST OKLAHOMA... TEMPS WILL RESPOND. HAVE
THEREFORE RAISED TEMPS ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL
OKLAHOMA. NO OTHER SIGNIFICANT CHANGES. OTHERWISE STILL APPEARS
BETTER CHANCES OF PRECIP ACROSS NORTHERN TWO-THIRDS OF AREA LATER
TODAY AND TONIGHT. UPDATES ON THEIR WAY.
30
-----------------------------------------------
348 AM CDT MON AUG 14 2006
.DISCUSSION...FAIRLY WIDESPREAD CONVECTION CONTINUES EARLY THIS
MORNING OVER ABOUT THE NWRN THIRD OF OK. OUTFLOW BOUNDARY
CONTINUES TO PUSH SWD THROUGH CNTRL AND SW OK. DIFFICULT TO SAY
WHERE BOUNDARY WILL BE SITUATED THIS AFTN BUT THINK THAT ERN END
MAY SLOW DOWN LATER LATER TODAY AS IT PUSHES AWAY FROM MAIN AREA OF
CONVECTION. WRN END MAY CONTINUE TO PROGRESS FRTHR SWD AS MORE
WIDESPREAD PRECIP PERSISTS THERE. BEST RAIN CHANCES WILL TEND TO BE
IN WRN SECTIONS TODAY AS PLUME OF DEEPER MOISTURE INTERACTS WITH SFC
BOUNDARY AIDED BY WK IMPULSE LIFTING NEWD FROM NM. WITH ABUNDANT
MOISTURE AND SLOW MOVING STORMS HEAVY RAIN WILL ALSO BE POSSIBLE IN
THAT AREA. A GOOD BET THAT NW WILL BE MUCH COOLER WITH THICK CLOUD
COVER AND OCNL SHOWERS/TSTMS. FRTHR SE THINGS ARE MORE TRICKY WITH
MAXES DEPENDING GREATLY ON LOCATION OF BNDRY AND THICKER CLOUD
COVER. WILL KEEP THE SE AND SCNTRL AREAS FAIRLY HOT AGAIN TODAY WITH
COOLER TEMPS FROM SW INTO CNTRL SECS. POTENTIAL FOR ADDITIONAL
STORMS TO DEVELOP THIS AFTN ALONG THE BOUNDARY. WITH HOT AFTN TEMPS
AHEAD OF THE BOUNDARY AND MAYBE A BIT MORE MOISTURE THAN THE PAST
FEW DAYS EXPECT DECENT INSTAB BY LATE AFTN. COULD SEE A FEW SEVERE
STORMS WITH STRONG WINDS THE MAIN THREAT. PRECIP CHANCES REMAIN
FAIRLY HIGH INTO TONIGHT ALONG AND NORTH OF THE SURFACE BOUNDARY AS
PREVIOUSLY MENTION IMPULSE OVER NM CONTINUES TO DRIFT NEWD. WILL GO
WITH MORE SWD GFS SFC BOUNDARY FOR TONIGHT AS EXPECT WIDESPREAD
CONVECTION TO HELP DRIVE BOUNDARY FRTHR S THAN WRF INDICATES. MODELS
ARE SIMILAR WITH WEAKENING BOUNDARY LIFTING NWD TUESDSAY/TUESDAY
NIGHT WITH LESSENING PRECIP CHANCES ACROSS THE AREA. RETURN TO
DRY/WARMER WEATHER WEDNESDAY THROUGH FRIDAY AS UPR RIDGE REBUILDS
OVER THE AREA AND DSPTG BOUNDARY LIFTS N OF THE FA. GFS AND TO A
LESSER EXTENT ECMWF SHOW ANOTHER FRONT MOVING INTO THE FA LATE
FRIDAY INTO SATURDAY. DUE TO UNCERTAINTY WITH SWD PROGRESSION OF
THIS FRONT FOR NOW WILL LIMIT POPS TO ABOUT THE NW HALF OF THE AREA
AND WILL LOOK TO SEE IF LATER RUNS SUPPORT THIS SCENARIO.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 70 92 71 / 50 40 30 10
HOBART OK 89 69 93 72 / 50 40 30 20
WICHITA FALLS TX 100 73 99 74 / 30 30 20 10
GAGE OK 82 63 86 68 / 70 50 30 20
PONCA CITY OK 84 67 90 73 / 60 40 30 10
DURANT OK 101 75 99 75 / 30 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
22/02
Hazardous weather outlook, Aug 14, 10:55 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON AUG 14 2006
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.
LOCATION...
THE RISK AREA IS SOUTH OF A LINE FROM STILLWATER... TO CLINTON... TO
ERICK... AND INCLUDING ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 9 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM 1
PM UNTIL 9 PM.
DISCUSSION...
A COLD FRONT LOCATED ACROSS NORTHERN OKLAHOMA AT MIDDAY WILL MOVE
SOUTH INTO CENTRAL OKLAHOMA THIS AFTERNOON... WHILE AN OUTFLOW
BOUNDARY LOCATED ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA
AND PORTIONS OF NORTH TEXAS WILL REMAIN NEARLY STATIONARY. LOCATIONS
SOUTH OF THE COLD FRONT WILL SEE TEMPERATURES WARM INTO THE
90S...WHILE LOCATIONS NEAR AND SOUTH OF THE OUTFLOW BOUNDARY WILL
REACH THE LOWER 100S. THE VERY WARM TEMPERATURES ALONG WITH ABUNDANT
MOISTURE WILL ALLOW MODERATE INSTABILITY TO DEVELOP ACROSS THE AREA
THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG BOTH THE OUTFLOW
BOUNDARY AND THE COLD FRONT BY EARLY TO MID AFTERNOON. THE
INSTABILITY WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE
OF NICKELS. ABUNDANT MID AND HIGH LEVEL MOISTURE WILL ALLOW FOR VERY
HEAVY RAINFALL...AND LOCALIZED FLOODING. THE ACTIVITY WILL BE
LARGELY DRIVEN BY DAYTIME HEATING...AND SHOULD WEAKEN BY LATE
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
THE HEAT WILL CONTINUE IN SOUTHERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS AT LEAST THROUGH THIS AFTERNOON. WITH HEAT INDICES AS
HIGH AS 107 DEGREES...PEOPLE SHOULD AVOID STRENUOUS OUTDOOR
ACTIVITIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A SURFACE FRONT AND UPPER LEVEL TROUGH...ORIENTED EAST TO
WEST...WILL STALL OVER THE REGION...PROVIDING A CONTINUED FOCUS FOR
SCATTERED THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. WITH DEEP
MOISTURE IN PLACE...LOCALLY HEAVY RAINFALL WILL BE LIKELY. A FEW
STRONG WIND GUSTS WILL ALSO BE POSSIBLE IN THE AFTERNOON AND EVENING.
HIGH PRESSURE WILL THEN REGAIN ITS HOLD... KEEPING THE REGION DRY
UNTIL THE NEXT FRONT APPROACHES FRIDAY NIGHT INTO SATURDAY BRINGING
ANOTHER CHANCE OF THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
30In the hours before
Special weather statement, Aug 14, 1:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT MON AUG 14 2006
OKZ030-141945-
POTTAWATOMIE OK-
229 PM CDT MON AUG 14 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER TECUMSEH AT 229 PM CDT...
MOVING NORTHEAST AT 10 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
WR
Special weather statement, Aug 14, 2:19 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT MON AUG 14 2006
OKZ031-142030-
SEMINOLE OK-
319 PM CDT MON AUG 14 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF LITTLE AT 319
PM CDT...MOVING NORTHEAST AT 15 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Thunderstorm Wind, Cleveland
- When
- August 14, 2:30 PM CST
- Where
- Cleveland County, Norman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.217, -97.450
Two inch diameter tree limbs were downed on the west side of town.
Thunderstorm Wind, Washita
- When
- August 14, 3:40 PM CST
- Where
- Washita County, (Csm)arpt Clinton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.333, -99.200
Wind was measured by the ASOS at Clinton Sherman Airport (KCSM).
Thunderstorm Wind, Washita
- When
- August 14, 3:44 PM CST
- Where
- Washita County, (Csm)arpt Clinton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.333, -99.200
Wind was measured by the ASOS at Clinton Sherman Airport (KCSM).
Thunderstorm Wind, Washita
- When
- August 14, 4:00 PM CST
- Where
- Washita County, 3 mi NW of Cordell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.333, -99.017
Thunderstorm Wind, Washita
- When
- August 14, 4:00 PM CST
- Where
- Washita County, 8 mi NE of Cordell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -98.883
Power poles were downed. A barn roof was also blown off.
Thunderstorm Wind, Grady
- When
- August 14, 5:00 PM CST
- Where
- Grady County, 6 mi W of Minco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.317, -98.033
Thunderstorm Wind, Canadian
- When
- August 14, 5:30 PM CST
- Where
- Canadian County, El Reno Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.517, -97.983
Wind was measured by the AWOS at the El Reno Regional Airport.
Thunderstorm Wind, Garvin
- When
- August 14, 5:30 PM CST
- Where
- Garvin County, Wynnewood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.650, -97.167
A downburst of strong winds caused damage at the Southern Oklahoma Resource Center campus. The roof was damaged on one building. Tree limbs were downed. A few windows were also broken.
Hail, Canadian
- When
- August 14, 6:09 PM CST
- Where
- Canadian County, 3 mi E of Mustang
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.383, -97.667
Hail was observed on Highway 152 and County Line Road.
Hail, Oklahoma
- When
- August 14, 6:09 PM CST
- Where
- Oklahoma County, 1 mi SW of Wheatland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -97.667
Hail was observed on Highway 152 and County Line Road.
Thunderstorm Wind, Oklahoma
- When
- August 14, 6:20 PM CST
- Where
- Oklahoma County, Bethany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.517, -97.633
Thunderstorm Wind, Oklahoma
- When
- August 14, 6:50 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.483, -97.533
Several trees were down across Oklahoma City, including one at Southwest 72nd Street and Pennsylvania Avenue and at Northwest 47th Street and May Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
- Damaging Wind in Texas, August 14, 2006$30,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530110, 5530111, 5530112, 5530113, 5530114, 5530115, 5530116, 5530198, 5530117, 5530118, 5530119, 5530197.